I have very bad hyperpigmentation on my legs from insect bites and ingrown hairs, along with open pores that are brown. It is getting worst. I bought 25% at home TCA peel and have been preparing my legs by using a 3% hydroquinone cream for the past two weeks. I am light tanned complexion (caribbean ethnicity mainly african). I plan to do a spot test first but think i should treat the entire area rather than spots because its everywhere. Should I dilute this 25% or is it safe to use on legs.
Should I Do an at Home TCA Peel for Hyperpigmentation on Legs?
Doctor Answers 1
Hyperpigmentation Treatment - Seek the Care of A Professional to prevent complications
Despite the fact that you have obviously researched the topic, understand the basics and are on the right track conceptually does not mean you should play doctor. "A person who serves as his own lawyer has a fool for his attorney". The same can be said for medical treatment. You are at high incidence to not have a uniform result and working with a Dermatologist or Plastic Surgeon is essential as prescription medications, intervention and titrating the TCA strenght are often needed rather than a simple "cook book approach" you are suggesting.
That being said here are some general comments: It is important to pre-treat with some prescription creams first and use the same products when your plastic surgeon or dermatologist allows you to use it again. This is to prevent brown spots following a TCA or any other peel, laser or deep dermabrasion procedure. This is called post inflammatory hyperpigmentation. The inflammation part is a normal part of the healing process but unfortunately you are sensitive to the sun which is what causes it. Ideally your doctor would have pre-treated your skin some weeks before your treatment with Retin A, 4% hydroquinone, and a strong SPF sunscreen and/or other agents to prevent this from happening. As soon as you are given permission you would again start these products plus perhaps Kogic acid and use them for some time
Have a question? Ask a doctor